Health, Beauty & Safety infographics

Amitriptyline Overdose: Symptoms And Treatment

Amitriptyline is a tricyclic antidepressant (TCA) that is mainly used to treat symptoms of depression. In smaller doses, the medication is sometimes prescribed off-label for back pain, neck pain, and migraines.
Though Amitriptyline is effective in treating depression, it is rarely chosen as a first-line measure due to its greater toxicity in overdose and lower tolerability. It is used for depressive disorders as a second-line therapy if other drugs didn’t improve the patient’s condition.

Always read the label of the drug before consuming it and take your medication exactly as prescribed by your health care provider. AddictionResource authors warn Amitriptyline users against increasing the dosage at their own discretion as it can lead to an overdose.

The signs of overdose can vary. Some individuals describe the changes in well-being as mild while others feel severe ones. Intoxication can affect several systems of the body, such as the nervous, digestive, respiratory systems.

Learn more about the symptoms of Amitriptyline overdose from the given infographic.
If you think that you or someone else may have overdosed on this drug, seek emergency medical attention.

Call your doctor or the Poison Control center (800) 222-1222) and follow their instructions. You can dial 911 as well.

Amitriptyline Overdose: Symptoms And Treatment

Jessica Smith

Jessica is the author in charge of our website. Moreover, she takes care of all the back office and business administrative duties. Jessica is the mom of two adorable kids.

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.